Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Midland/Odessa, TX

April 29, 2007Glasscock County, Midland County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 29, 2007, 1:00 PM CDT for Glasscock County, Midland County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2007, 1:00 PM CDT (18:00 UTC)
Expired
Apr 29, 2007, 2:00 PM CDT
In force
60 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

Counties Glasscock County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 55 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
996 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 291801
SVRMAF
TXC173-329-291900-
/O.NEW.KMAF.SV.W.0129.070429T1800Z-070429T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
100 PM CDT SUN APR 29 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLASSCOCK COUNTY IN WEST TEXAS...
  SOUTHEASTERN MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 200 PM CDT

* AT 1258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF BIGBY CORNER...OR 24 MILES SOUTHWEST OF GARDEN CITY...
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  BIGBY CORNER...
  ST. LAWRENCE...
  GARDEN CITY...
  AND SH 158 BETWEEN SPRABERRY AND GARDEN CITY...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3166 10189 3166 10174 3166 10127 3209 10127
      3209 10170

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:41 PM CDT, 19 minutes earlier.

Area forecast discussion, Apr 29, 12:41 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1241 PM CDT SUN APR 29 2007

.UPDATE...
APPROACHING UPPER LEVEL LOW EVIDENT ON WATER VAPOR IMAGERY AT THIS
TIME. TORNADO WATCH 198 HAS JUST BEEN ISSUED. HAVE UPDATED HAZARD
GRIDS TO REFLECT THIS AS WELL AS UPPED POP/QPF GRIDS AND ADJUSTED
WX AND SKY GRIDS ACCORDINGLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              62  75  61  87  /  80  70  20  10
CARLSBAD NM                58  85  58  89  /  50  20  10  10
DRYDEN TX                  63  83  64  87  / 100  50  20  10
FORT STOCKTON TX           60  83  63  88  /  90  40  20  10
GUADALUPE PASS TX          53  81  59  84  /  50  20  10  10
HOBBS NM                   59  82  60  85  /  60  20  20  10
MARFA TX                   51  79  50  84  /  60  20  10  10
MIDLAND INTL AIRPORT TX    60  79  60  86  /  80  50  20  10
ODESSA TX                  60  81  61  87  /  80  50  20  10
WINK TX                    60  87  60  92  /  80  30  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 12 PM THIS AFTERNOON TO 7 AM CDT MONDAY
     FOR THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
     MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
     TERRELL.

&&

49/03
Hazardous weather outlook, Apr 29, 11:53 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 PM CDT SUN APR 29 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-292100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1153 PM CDT SUN APR 29 2007 /1053 AM MDT SUN APR 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. IN
ADDITION...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 AM CDT MONDAY
FOR THE BIG BEND...THE DAVIS MOUNTAINS AND MARFA PLATEAU...AND THE
LOWER TRANS PECOS REGIONS OF WEST TEXAS.

A SLOW MOVING UPPER LEVEL STORM SYSTEM OVER NORTHERN MEXICO WILL
COMBINE WITH DAYTIME HEATING AND ABUNDANT MOISTURE TO PRODUCE
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT
ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE
STORMS WILL BE SEVERE AND WILL BE CAPABLE OF PRODUCING HAIL TO
THE SIZE OF GOLFBALLS AND WINDS IN EXCESS OF 60 MPH. ALSO WITH THE
ABUNDANCE OF MOISTURE AND INCREASED WIND SHEAR ISOLATED TORNADOES
ARE POSSIBLE MAINLY SOUTH AND WEST OF THE PECOS RIVER.

IN ADDITION...RAINFALL RATES OVER AN INCH PER HOUR MAY RESULT IN
FLASH FLOODING OF ARROYOS...DRAWS...AND OTHER LOW LYING AREAS
SUSCEPTIBLE TO FLASH FLOODING. LASTLY...RUNOFF FROM THESE STORMS
WILL PRODUCE ELEVATED FLOWS ON THE RIO GRANDE FROM CANDELARIA
DOWNSTREAM THROUGH BIG BEND NATIONAL PARK TO SANDERSON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER UPPER LEVEL STORM SYSTEM WILL TAKE AIM AT WEST TEXAS AND
SOUTHEASTERN NEW MEXICO WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL
TO PRODUCE ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED SOUTH AND
WEST OF THE PECOS RIVER BY MID MORNING...AND ACROSS THE REMAINDER
OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER AND FLASH
FLOOD THREAT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 29, 10:57 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1057 AM CDT SUN APR 29 2007

TXZ068-069-075-291700-
CRANE-PECOS-UPTON-
1057 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS...
SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER BAKERSFIELD AT 1057 AM CDT...
MOVING NORTH AT 30 MPH. MARBLE SIZED HAIL AND WINDS AROUND 50 MPH
ARE POSSIBLE. FURTHER STRENGTHENING COULD OCCUR.

05

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:15 PM CDTSevere Thunderstorm WarningMAFBrewster60 min
Apr 28, 8:30 PM CDTFlash Flood WarningMAFBrewster3 hr
Apr 29, 4:28 AM CDTSevere Thunderstorm WarningMAFBrewster62 min
Apr 29, 4:47 AM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more23 hr
Apr 29, 5:37 AM CDTFlash Flood WarningMAFBrewster3 hr
Apr 29, 5:56 AM CDTSevere Thunderstorm WarningMAFBrewster64 min
Apr 29, 7:52 AM CDTFlash Flood WarningMAFCrane, Pecos, Ward4 hr
Apr 29, 10:04 AM CDTFlash Flood WarningMAFPecos3 hr
Apr 29, 11:29 AM CDTSevere Thunderstorm WarningMAFJeff Davis61 min
Apr 29, 11:49 AM CDTTornado WarningMAFJeff Davis56 min
Apr 29, 12:25 PM CDTSevere Thunderstorm WarningMAFUpton35 min
Apr 29, 12:35 PM CDTSevere Thunderstorm WarningMAFCulberson55 min
Apr 29, 12:43 PM CDTTornado WarningMAFJeff Davis, Reeves62 min
Apr 29, 12:51 PM CDTSevere Thunderstorm WarningMAFJeff Davis54 min
Apr 29, 1:30 PM CDTSevere Thunderstorm WarningMAFWard60 min
Apr 29, 1:34 PM CDTSevere Thunderstorm WarningMAFCulberson56 min
Apr 29, 1:37 PM CDTTornado WarningMAFReeves53 min
Apr 29, 1:50 PM CDTFlash Flood WarningMAFCrane, Pecos, Ward3 hr
Apr 29, 1:57 PM CDTSevere Thunderstorm WarningMAFHoward63 min
Apr 29, 2:01 PM CDTFlash Flood WarningMAFCulberson, Jeff Davis3 hr
Apr 29, 2:10 PM CDTSevere Thunderstorm WarningMAFBrewster44 min
Apr 29, 2:23 PM CDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis67 min
Apr 29, 2:48 PM CDTFlash Flood WarningMAFEctor4 hr
Apr 29, 2:50 PM CDTSevere Thunderstorm WarningMAFReeves55 min
Apr 29, 3:31 PM CDTSevere Thunderstorm WarningMAFReeves59 min
Apr 29, 3:38 PM CDTSevere Thunderstorm WarningMAFReeves67 min
Apr 29, 4:00 PM CDTSevere Thunderstorm WarningMAFCrane60 min
Apr 29, 4:03 PM CDTSevere Thunderstorm WarningMAFPecos57 min
Apr 29, 4:14 PM CDTSevere Thunderstorm WarningMAFEctor61 min
Apr 29, 4:40 PM CDTSevere Thunderstorm WarningMAFReeves65 min
Apr 29, 4:44 PM CDTTornado WarningMAFPecos61 min
Apr 29, 5:07 PM CDTFlash Flood WarningMAFMidland3 hr
Apr 29, 5:16 PM CDTSevere Thunderstorm WarningMAFMidland59 min
Apr 29, 5:24 PM CDTTornado WarningMAFPecos66 min
Apr 29, 5:32 PM CDTFlash Flood WarningMAFPecos4 hr
Apr 29, 5:36 PM CDTSevere Thunderstorm WarningMAFGlasscock54 min
Apr 29, 5:58 PM CDTTornado WarningMAFPecos47 min
Apr 29, 6:05 PM CDTSevere Thunderstorm WarningMAFBrewster55 min
Apr 29, 6:19 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos56 min
Apr 29, 6:21 PM CDTSevere Thunderstorm WarningMAFUpton24 min
Apr 29, 6:29 PM CDTSevere Thunderstorm WarningMAFHoward61 min
Apr 29, 6:50 PM CDTTornado WarningMAFCrane, Pecos55 min
Apr 29, 6:56 PM CDTFlash Flood WarningMAFEctor5 hr
Apr 29, 6:59 PM CDTSevere Thunderstorm WarningMAFGlasscock46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.